I was recenty switched from Armour thyroid to Synthroid and am experiencing insomnia which in addition tofeeling exhausted from the change (doctor started me on a low dose and said he will probably have to increase it), is making it hard to function. I have been been one that could go without 8 hours of sleep. Is this a common side effect of the medicine, or not enough medicine? Would it pass if the dose is the correct one?
Just thought I would see if there is any insight on this,
I know with me......if I have too much thyroid hormone, I feel jazzed up and difficulty sleeping. Just recently went through this. I would wake up early in the morning and not be able to go back to sleep.
If my TSH is on the higher end of normal (not as much hormone).....I have no problem getting to sleep and staying asleep most of the night.
I would get TSH, T4 free, T3 free checked again by your endo.
Your symptoms could be either hypo or hyper......though insomnia is usually hyper...IMO.
How much did he start you on?
I have been on 50mg synthroid for 2 weeks and it does jazz me up during the day (makes me feel like either I've had too much coffee or too much sudafed, that kind of feeling). I sleep good now but the first few nights I barely slept at all. I think if the dose is right, you'll adjust after a few days, but if the dose is too high to start out with it can effect your sleep.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.